MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. Y MICROBORE EXT W/LUER & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. Y MICROBORE EXT W/LUER & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET
Model Number 10794983
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the y  microbore ext w/luer & 2 sld clp sets distal-end luer lock collar disconnected from the small bore tubing during use.As a result, the tubing connections had to be changed, lumen flushed, epi drip started, and "norepi, tacro, and milrinone" restarted for the patient.The following information was provided by the initial reporter: "patient in critical condition started to show rapid deterioration, appropriate providers at bedside, multiple interventions being done to stabilize patient and upon going to connect epi drip, it was noted that the bi-extension set which multiple infusions (norepi, tacro, milrinone) were infusion had broke off from the lumen.The luer lock piece was still attached however the plastic part was broke and therefore noted that these drugs were not infusing to the patient.It is unknown exactly how long these drugs were not infusing as the area did not seem wet.Tubing connections changes promptly, lumen flushed well with no issues, drugs re-started and epi drip started as well." "luer lock collar at distal end became disconnected from small bore tubing".
 
Additional Manufacturer Narrative
H6: investigation summary a thorough investigation was performed by our quality team.The samples provided had clear evidence of separation between the optima and the microbore male connection.This verified the complaint of separation.After testing the affected samples, it was apparent that when tightening the microbore tubing past a sealed position will dislodge the spin collar.Customer advocacy and education teams are aware of this issue.When connecting the optima to infusion sets, a soft hand tightening will create a connection that will be impervious to leak once resistance is met.A device history record review for model 10794983 lot number 20095142 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 18sep2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.All samples underwent dimensional analyses and met the manufacturing specifications.The root cause of this failure is disconnect of spin collar due to over tightening.
 
Event or Problem Description

Brand Name
Y MICROBORE EXT W/LUER & 2 SLD CLP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key11369946
Report Number9616066-2021-50286
Device Sequence Number13740989
Product Code FPA
UDI-Device Identifier50885403234291
UDI-Public50885403234291
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/18/2023
Device Model Number10794983
Device Catalogue Number10794983
Device Lot Number20095142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date06/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;